ROBERT G. IRVIN, M.D.; ROBERT M. SADE, M.D.
To the editor: Churchill, Geraci, and Hunder (Ann Intern Med 87:754-759, 1977) have suggested that arterial embolism may be a causal factor in myalgias of the lower extremities in patients with endocarditis. Objective evidence for embolization was not reported, however. We have recently seen a patient with infective endocarditis, lower extremity myalgias, and documented arterial emboli.
An 18-year-old white boy with congenital aortic stenosis and insufficiency underwent aortic valve replacement with a porcine heterograft in August 1977. Within 3 weeks after hospital discharge, he developed a fever and was readmitted. At admission he had no peripheral manifestations of endocarditis or
Learn more about subscription options.
Register Now for a free account.
IRVIN RG, SADE RM. Endocarditis and Musculoskeletal Manifestations. Ann Intern Med. 1978;88:578. doi: 10.7326/0003-4819-88-4-578_1
Download citation file:
Published: Ann Intern Med. 1978;88(4):578.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only